Alert archive / Utah / Wind Advisories in 2007
Wind Advisory 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 19, 2007, 1:26 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 1:26 PM MDT (19:26 UTC)
- Expired
- Aug 19, 2007, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 191926 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 126 PM MDT SUN AUG 19 2007 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING... .A STRONG DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES TODAY. SOUTHERLY WINDS HAVE INCREASED AHEAD OF THIS SYSTEM ACROSS PORTIONS OF WESTERN AND CENTRAL UTAH. A DRY COLD FRONT WILL APPROACH THE NORTHWESTERN PORTION OF UTAH THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE BEHIND THE COLD FRONT ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS. UTZ005-200400- /O.NEW.KSLC.WI.Y.0010.070819T1926Z-070820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 126 PM MDT SUN AUG 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS STRONG GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON. AS THE COLD FRONT MOVES ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS BETWEEN 3 AND 5 PM...WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH UNTIL 10 PM MDT THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS WIND ADVISORY INCLUDES PORTIONS OF INTERSTATE 80 WEST OF MILE MARKER 77. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ003-015-016-200200- /O.NEW.KSLC.WI.Y.0010.070819T1926Z-070820T0200Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 126 PM MDT SUN AUG 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SALT LAKE AND TOOELE VALLEYS. STRONG GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED THROUGH THIS EVENING. A COLD FRONT WILL APPROACH THE WASATCH FRONT BETWEEN 6 AND 8 PM TONIGHT...SHIFTING WINDS TO THE NORTHWEST. BEHIND THE COLD FRONT...WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 200201 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 801 PM MDT SUN AUG 19 2007 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING... .A DRY COOL FRONT HAS ENTERED NORTHWEST UTAH. HIGH PRESSURE WILL BUILD OVER NORTHERN UTAH IN THE WAKE OF THIS FRONT FOR MONDAY. UTZ003-015-016-200315- /O.EXP.KSLC.WI.Y.0010.000000T0000Z-070820T0200Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 801 PM MDT SUN AUG 19 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. SOUTH WINDS ARE DECREASING EARLY THIS EVENING ACROSS THE AREA. A DRY COOL FRONT HAS PUSHED INTO UTAH AND HAS PASSES SOUTH OF THE SALT LAKE AIRPORT AND INTO THE NORTHERN TOOELE VALLEY. THE FRONT WILL SLOWLY MOVE FARTHER SOUTH OVER NIGHT WITH WINDS AROUND THE FRONT DIMINISHING. $$ UTZ005-200400- /O.CON.KSLC.WI.Y.0010.000000T0000Z-070820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 801 PM MDT SUN AUG 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE ACROSS NORTHWEST UTAH THIS EVENING IN THE WAKE OF A DRY COOL FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS WIND ADVISORY INCLUDES PORTIONS OF INTERSTATE 80 WEST OF MILE MARKER 77. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
000 WWUS75 KSLC 200423 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 PM MDT SUN AUG 19 2007 UTZ005-200530- /O.EXP.KSLC.WI.Y.0010.000000T0000Z-070820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1023 PM MDT SUN AUG 19 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT...THEN SLOWLY DECREASE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 19, 9:43 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 19, 9:43 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 943 AM MDT SUN AUG 19 2007 .SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN ROCKIES TODAY BRINGING INCREASING SOUTHWEST FLOW TO THE REGION. A DRY COLD FRONT WILL MOVE INTO NORTHERN UTAH THIS EVENING THEN STALL ACROSS CENTRAL UTAH BY MONDAY MORNING. A DRY WESTERLY FLOW ALOFT WILL PERSIST THROUGH MID WEEK. && .DISCUSSION...DECENT JET MOVING ACROSS THE EASTERN GREAT BASIN THIS MORNING. VISIBLE SATELLITE CLEARLY INDICATES A MAINLY DRY COLD FRONT OVER WESTERN NEVADA AND SOUTHEAST OREGON. THIS BOUNDARY SHOULD REACH NORTHWEST UTAH LATER THIS AFTERNOON AND CROSS THE WASATCH FRONT DURING THE EVENING. AHEAD OF THIS FRONT...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. WITH DRY SOUTHWEST FLOW...EXPECT ANY LOW LEVEL MOISTURE TO BE QUICKLY SCOURED OUT OF THE AREA. THE 12Z KSLC SOUNDING CONTINUED TO INDICATE 1.00 INCH PRECIPITABLE WATER VALUES. GIVEN THE DEPTH OF MOISTURE THIS MORNING...THERE MAY BE ENOUGH MID-LEVEL MOISTURE LEFT AS THE COLD FRONT APPROACHES TO AID IN THE DEVELOPMENT OF AN AREA OF DRY THUNDERSTORMS. ANY THUNDERSTORMS WOULD DEVELOP MAINLY ACROSS NORTHWEST UTAH...THE NORTHERN WASATCH FRONT AND INTO THE WASATCH MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING. NAM QPF CLOSELY MATCHES THIS SITUATION. DUE TO DRYING SUB-CLOUD ENVIRONMENTS...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. ONCE THE COLD FRONT CLEARS THE AREA TONIGHT...GFS INDICATES SEVERAL WEAK WAVES WILL MOVE ACROSS MAINLY NORTHERN UTAH OVER THE NEXT FEW DAYS. THESE MAY KEEP TEMPERATURES DOWN A FEW DEGREES BUT STILL EXPECT TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL. WILL WAIT FOR THE 12Z GFS/EC BEFORE ADJUSTING ANY LONG TERM GRIDS. UPDATED ZONES THIS MORNING TO BUMP UP WINDS IN WESTERN AND NORTHERN PORTIONS OF THE AREA. ALSO REMOVED MENTION OF POPS THIS MORNING FROM THE MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING. && .AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE KSLC TERMINAL THROUGH THIS AFTERNOON. THERE IS A 10 PERCENT CHANCE OF A NORTHWESTERLY LAKE BREEZE WIND SHIFT BETWEEN 23-01Z. HOWEVER...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE TERMINAL BETWEEN 01-03Z SHIFTING WINDS TO THE NORTHWEST AT THAT TIME. THERE IS A 20 PERCENT CHANCE OUTFLOW WINDS FROM THUNDERSTORMS WILL AFFECT THE TERMINAL BETWEEN 20-01Z TODAY. THIS WOULD BRING GUSTY VARIABLE WINDS TO THE TERMINAL. && .FIRE WEATHER....FIRE WEATHER...IT WILL BE WINDY ACROSS WESTERN AND NORTHERN UTAH TODAY AHEAD OF A COLD FRONT. THE FRONT WILL SWEEP THROUGH NORTHWEST UTAH LATE TODAY AND BRING A WIND SHIFT WITH MUCH DRIER AIR BEHIND IT. HUMIDITIES SHOULD LOWER TO BELOW CRITICAL LEVELS FOR NORTHWEST UTAH THIS AFTERNOON AND INTO THE EVENING. WIND GUSTS OVER 40 MPH POSSIBLE FOR WINDIEST LOCATIONS. RED FLAG WARNING REMAINS IN EFFECT TODAY. ACROSS SOUTHWEST UTAH HUMIDITY WILL BE SLIGHTLY TOO HIGH FOR HEADLINES THOUGH IT WILL BE WINDY. SCATTERED THUNDERSTORMS WILL FORM AHEAD AND NEAR THE COLD FRONT THIS AFTERNOON. THESE HAVE THE POTENTIAL FOR FREQUENT LIGHTNING AND STRONG WINDS ACROSS NORTHEAST UTAH FROM SALT LAKE AND UTAH COUNTIES NORTHEASTWARD INTO WYOMING. LESS WIND IN THE NORTH ON MONDAY BUT LOW HUMIDITY. CONDITIONS NEAR CRITICAL FOR SOUTHWEST UTAH WHERE IT WILL REMAIN BREEZY WITH LOWER HUMIDITY THAN SUNDAY. DRIER AIR SPREADS ACROSS THE ENTIRE REGION ON MONDAY WITH NO THUNDERSTORMS EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...423 AND 434. WY...NONE. && PUBLIC/AVIATION...CSMITH FIRE WEATHER...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 19, 6:05 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT SUN AUG 19 2007 UTZ001>016-019>021-517-518-WYZ021-200600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 605 AM MDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND A DRIER AIRMASS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WEST CENTRAL AND NORTHWESTERN UTAH DESERTS TODAY...INCLUDING THE TOOELE VALLEY. ISOLATED DRY THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE OVER NORTHERN UTAH LATE THIS AFTERNOON AND THIS EVENING. SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GENERALLY DRY WESTERLY FLOW WILL DEVELOP OVER THE AREA MONDAY AND IS EXPECTED TO PERSIST THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 19, 10:00 AM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WEST POINT 41.12N 112.10W
08/18/2007 E0.75 INCH DAVIS UT PUBLIC
0759 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 M68.00 MPH DAVIS UT OTHER FEDERAL
0800 PM TSTM WND DMG ROY 41.17N 112.04W
08/18/2007 WEBER UT PUBLIC
LARGE BRANCHES DOWN
0803 PM TSTM WND GST HILL AFB 41.12N 111.97W
08/18/2007 U59.00 MPH DAVIS UT TRAINED SPOTTER
0805 PM HAIL CLEARFIELD 41.10N 112.02W
08/18/2007 M0.75 INCH DAVIS UT TRAINED SPOTTER
0805 PM HAIL 1 S SOUTH OGDEN 41.16N 111.96W
08/18/2007 E0.75 INCH WEBER UT PUBLIC
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 46 min |
| Aug 18, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 37 min |
| Aug 18, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 13 min |
| Aug 18, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 38 min |
| Aug 18, 8:20 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 40 min |
| Aug 18, 9:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 25 min |
| Aug 18, 10:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 16 min |
| Aug 18, 11:03 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 12 min |
| Aug 19, 3:40 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 19, 2:33 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.